ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Pulsatile flow of a viscous fluid in elliptical pipe of variable cross-section

Rao, Ramachandra A and Padmavathi, K (1993) Pulsatile flow of a viscous fluid in elliptical pipe of variable cross-section. In: International Journal of Non-Linear Mechanics, 28 (4). pp. 455-466.

[img] PDF
Pipe.pdf - Published Version
Restricted to Registered users only

Download (710kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0020-7462(93)90019-H


The pulsatile flow of an incompressible viscous fluid in an elliptical pipe of slowly varying cross-section is considered. Asymptotic series solutions for the velocity distribution and pressure gradient are obtained in terms of Mathieu functions for a low Reynold number flow in which the volume flux is prescribed. An expression for shear stress on the boundary is derived. The physically significant quantities governing the flow are computed numerically and analysed for different types of constrictions. The effect of eccentricity and Womerslay parameter on the flow is discussed.

Item Type: Journal Article
Publication: International Journal of Non-Linear Mechanics
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 24 Feb 2011 05:42
Last Modified: 24 Feb 2011 05:42
URI: http://eprints.iisc.ac.in/id/eprint/35713

Actions (login required)

View Item View Item